Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 6, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 20, 2009, 3:32 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 20, 2009, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 20, 2009, 6:00 PM CST
- Expired
- Feb 21, 2009, 3:31 AM CST
- In force
- 10 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 202132 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CST FRI FEB 20 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 210600- /O.NEW.KGID.WI.Y.0006.090221T0000Z-090221T1000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 332 PM CST FRI FEB 20 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP EARLY THIS EVENING BEHIND A COLD FRONT. THE STRONG WINDS WILL GRADUALLY SUBSIDE EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 210409 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1009 PM CST FRI FEB 20 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211000- /O.CON.KGID.WI.Y.0006.000000T0000Z-090221T1000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1009 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... NORTH NORTHWEST WINDS NEAR 30 MPH WILL GUST TO 45 MPH THROUGH THE EARLY MORNING HOURS SATURDAY. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BY 4 AM. BE CAUTIOUS ON AREA ROADS...AND KEEP A FIRM GRIP ON THE WHEEL. $$
000 WWUS73 KGID 210931 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 331 AM CST SAT FEB 21 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211045- /O.CAN.KGID.WI.Y.0006.000000T0000Z-090221T1000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 331 AM CST SAT FEB 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED AND WILL CONTINUE TO REMAIN BELOW ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:26 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 20, 3:26 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
326 PM CST FRI FEB 20 2009
.SHORT TERM...TONIGHT THROUGH 12Z SUNDAY. MAIN FORECAST CONCERNS
WILL BE WINDS TONIGHT AND A CHANCE FOR SNOW THIS EVENING.
CURRENT ANALYSIS HAS THE SURFACE LOW PRESSURE SYSTEM NEARLY CENTERED
ON THE FORECAST AREA WITH THE COLD FRONT EXTENDING INTO NORTHWEST
KANSAS. BEHIND THIS FRONT TEMPERATURES LEVEL OFF AND EVENTUALLY
BEGIN TO FALL. WINDS IN WESTERN SOUTH DAKOTA AND THE PAN HANDLE OF
NEBRASKA HAVE BEEN REACHING WIND ADVISORY CRITERIA LATE THIS MORNING
AND INTO THE AFTERNOON. HAVE BEEN STRUGGLING WITH WHETHER TO ISSUE A
WIND ADVISORY. WIND SPEEDS HAVE BEEN THERE FOR THE PAST FEW HOURS
AND EXPECT WINDS TO CONTINUE ACROSS THE FORECAST AREA THROUGH THE
EVENING BEFORE DIMINISHING LATE TONIGHT. THE CONCERN IS THAT AFTER
THE SUN GOES DOWN IT IS USUALLY HARDER TO REACH WIND ADVISORY
CRITERIA. EXPECT THAT WINDS WILL REACH CRITERIA THIS EVENING...BUT
NOT SURE JUST HOW LONG THE CRITERIA WILL BE MET. HAVE WENT WITH A WIND
ADVISORY AT THIS TIME.
THE NEXT CONCERN WILL BE WITH LIGHT SNOW THAT MAY FALL. CURRENT KLNX
RADAR SHOWS A FEW RETURNS SHOWING UP IN NORTHERN NEBRASKA AND THERE
IS SOME SNOW REPORTED IN THE NORTHERN PAN HANDLE. AS THE UPPER LEVEL
WAVE SWINGS THROUGH THE CENTRAL PLAINS THIS EVENING THERE COULD BE A
LITTLE LIGHT SNOW AS THE WAVE MOVES THROUGH. EXPECT IT TO BE
RELATIVELY SHORT LIVED IN THIS AREA AND SHOULD BE OVER BY MIDNIGHT
WHEN THE MAIN ENERGY MOVES TO THE SOUTHEAST. LATER TONIGHT EXPECT
THAT THE MOISTURE WILL BE PULLED TO THE EAST QUICKLY AND CLOUDS
SHOULD START TO DIMINISH BY LATE TONIGHT.
A SURFACE HIGH PRESSURE SYSTEM SETTLES INTO THE AREA ON SATURDAY AND
SHOULD BRING MOSTLY CLEAR SKIES AND LIGHT WINDS. BUT BEHIND THE COLD
FRONT COLDER TEMPERATURES SETTLE INTO THE REGION ONCE AGAIN.
SATURDAY NIGHT THE COLD AIR REMAINS ACROSS THE AREA...BUT LATE
SATURDAY NIGHT TEMPERATURES AT 850 MB START TO WARM SLIGHTLY AGAIN.
.LONG TERM...12Z SUNDAY THROUGH FRIDAY. THE START OF THE LONG TERM
PERIOD WILL BEGIN WITH NORTHWESTERLY FLOW IN PLACE ALOFT...WITH A
TROUGH TO THE EAST...AND A RIDGE TO THE WEST. THE UPPER RIDGE WILL
SHIFT SLOWLY EAST EARLY NEXT WEEK WHICH WILL ALLOW SOUTHERLY WINDS
TO BRING WARMER AIR BACK INTO THE AREA. WILL START WITH HIGHS
RANGING FROM THE LOWER TO MID 30S NORTHEAST TO NEAR 50 SOUTHWEST ON
SUNDAY...TO THE MID 40S AND 50S ACROSS THE CWA FOR MONDAY THROUGH
WEDNESDAY.
A WAVE TOPS THE RIDGE MONDAY NIGHT...WITH THE RIDGE FLATTENING OUT
ON TUESDAY INTO WEDNESDAY. AS THIS HAPPENS...THE UPPER JET NOSES
INTO THE REGION AND THE LAST COUPLE RUNS OF THE DETERMINISTIC GFS
HAVE SUGGESTED LIGHT PRECIP IS POSSIBLE TOWARDS TUESDAY NIGHT DUE TO
AN AREA OF MID LEVEL FRONTOGENESIS. THE 12Z ECMWF IS MORE FOCUSED
FOR PRECIP CHANCES ON MONDAY NIGHT AS THE WARMER AIR RETURNS AND
ISENTROPIC LIFT INCREASES. FOR NOW THERE IS ENOUGH UNCERTAINTY TO
GO DRY IN THE MONDAY/TUESDAY TIMEFRAME...BUT IF THE MODELS COME INTO
BETTER AGREEMENT A POP MONDAY NIGHT OR TUESDAY NIGHT LOOKS POSSIBLE
IN LATER FORECASTS.
THE 12Z GFS BRINGS A MORE POTENT WAVE THROUGH TOWARDS WEDNESDAY
NIGHT/THURSDAY WHICH ALSO PUSHES ACROSS A COLD FRONT. THE NCEP
ENSEMBLES SHOW QUITE A BIT OF SPREAD IN THEIR SOLUTIONS DURING THIS
PERIOD...WITH DIFFERENCES IN TIMING/STRENGTH ALSO STILL SHOWING UP
BETWEEN THE GFS AND ECMWF. HOWEVER...THE OVERALL MESSAGE FOR THE
END OF NEXT WEEK IS THAT IT WILL GET COLDER. WILL CARRY A CHANCE OF
RAIN/SNOW ON THURSDAY...THOUGH A CASE COULD BE MADE FOR CARRYING THE
POP ALREADY WEDNESDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 1140 AM CST FRI FEB 20 2009/
AVIATION...18Z TAF. MAIN CONCERN WILL BE WINDS DURING THE PERIOD.
A COLD FRONT WILL MOVE THROUGH THE KGRI TERMINAL AREA THIS
AFTERNOON. WINDS WILL TURN TO THE NORTHWEST AND INCREASE. THE
WINDS WILL CONTINUE THROUGH EARLY MORNING BEFORE THEY DIMINISH. A
SURFACE HIGH PRESSURE SYSTEM WILL MOVE INTO THE AREA SATURDAY
MORNING AND WINDS WILL BECOME LIGHT. THIS EVENING THERE IS A
CHANCE FOR SOME LIGHT RAIN OR SNOW AFTER THE FRONT MOVES THROUGH.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 4 AM CST SATURDAY FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...WIND ADVISORY UNTIL 4 AM CST SATURDAY FOR KSZ005>007-017>019.
&&Hazardous weather outlook, Feb 20, 5:23 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 523 AM CST FRI FEB 20 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 523 AM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.